Q. Please explain the abnormal factors in my sister's health report.

Answered by Dr. Rahul Ramakrishnan and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Hypothyroidism or Easy Tiredness? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

My sister is 35 years old. She feels tired and weak. So, she went through a preventive health checkup and the following parameters are shown as not normal in her report. Regarding her medication, she takes 100 mg thyroid tablet daily. I have attached her report. Please let me know if there is anything serious.


Related Questions:
What is the cause of my left-sided numbness?
I have weakness and pain in the arm. Should I anticipate surgery?
How to reduce weight through yoga?
 

Dr. Rahul Ramakrishnan
MBBS., MD
Preventive Medicine

Hi,

Welcome to icliniq.com.

  • From the history that you have provided for your sister it looks like she is having hypothyroidism. This requires medication such as Thyroxine as she is already taking.
  • Tiredness and weakness are the symptoms of this thyroid disorder and dosage should be monitored regularly by an endocrinologist.
  • The focus should be more on losing weight as it has lots of benefits in the treatment of the condition.
  • There is no need to worry as long as the medications are taken regularly and ask her to get a consultation with her specialist doctor.

For further information consult a preventive medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician

 

Thank you doctor,

I updated her height, which by mistake submitted as 154 cm, which is actually 162 cm. I am concerned about the abnormal factors which are shown in her health report. She went through a preventive health checkup of 78 tests and the following parameters are shown as abnormal. Chloride ISE 108.8 mmol/L, TC/HDL cholesterol ration 3, alkaline phosphatase photometry 114 U/L, thyroid stimulating hormone (TSH) CLIA less than 0.01 uIU/mL, 25-OH vitamin D (total) CLIA - 8.92 ng/mL, Basophils - absolute count 0.01 x 10^3/u, mean corpuscular volume (MCV) 100.5 fL, mean corpuscular hemoglobin concentration (MCHC) 28.8 g/dL, red cell distribution width - SD (RDW-SD) 50.6 fL. Please have a look of the attached report file.

 

Dr. Rahul Ramakrishnan
MBBS., MD
Preventive Medicine

Hi,

Welcome back to icliniq.com.

  • I went through her report (attachment removed to protect patient identity) and according to the reports her thyroid function is not up to the mark. This needs a visit to the consultant for dosage adjustment.
  • She has vitamin D deficiency and for which I suggest Calcium tablet along with vitamin D, which also comes as powder nowadays.
  • Other blood results are non-specific and has to be correlated with physical examination of the subject. I would advise you to consult your physician with your sister in person.

For further information consult a preventive medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician

 

Thank you doctor,

We visited a physician and he asked to reduce thyroid tablet to 75 mg from 100 mg and to take vitamin D doses. But, I want your attention towards her increased alkaline phosphatase, chloride, mean corpuscular volume (MCV) and TC/HDL cholesterol ratio.

 

Dr. Rahul Ramakrishnan
MBBS., MD
Preventive Medicine

Hi,

Welcome back to icliniq.com.

  • First of all the thyroid tablets are in mcg and not mg. If the physician has decreased the dose, then I would say to follow that.
  • As far as the increased level of alkaline phosphate, it has to be correlated with the ultrasound of the liver and any symptoms. But, as other liver function tests are normal I would not be so worried about it. Just repeat the test after six months.
  • Chloride levels can be high if you use high chlorine content water. I would advise to use purified water for drinking purpose.
  • Blood reports which are abnormal has to be linked with any complaints if any your sister is showing. I would not be able to comment on it as these parameters change in a variety of situations and are non-specific.

For further information consult a preventive medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/preventive-medicine-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Are my weakness and confusion due to low sugar or stroke?
Query: Hello doctor,I am suddenly feeling faint, weak, shaking, confused, and as if moving in slow motion. It has been going on for nearly 24 hours. Is this low blood sugar or stroke?  Read Full »
Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This could be a sign of: Dehydration. Urinary tract infection. Excessive fatigue. Alcohol. Marijuana and other substances intoxication or withdrawal. Postictal state (seizure). Electrolyte disturbances. Others would also include infection of the central nervous system ...  Read Full »
 
Why am I not able to lose weight even after dieting?
Query: Hello doctor, I am 35 years old and I started dieting early last year. But it seems like my weight plateaued. I have been eating a low carb diet during weekdays and on Sundays, I eat the carbs that I want to eat. I work out 3 to 4 times a week. I sometimes sleep late. I have been on this schedule f...  Read Full »
Dr. Shakti Mishra
Nutritionist

Answer: Hello, Welcome to icliniq.com. Well, eating only low carbohydrate will not help. Follow a protein-rich, low carbohydrate, a fiber-rich diet that will fulfill the purpose. Have three small meals per day with lots of water. You can cheat sometimes with healthy junks. Exercise regularly with walk in ...  Read Full »
 
My energy levels are low, and feel sad and cranky. What can I do?
Query: Hello doctor, Lying all day not interested in literally anything, energy levels low, feel tired without any reasons, sad, cranky and not doing any work. This happens in cycles, might work for a day and then shut off for weeks doing nothing productive and feeling stuck. Been quite a long time experi...  Read Full »
Dr. Vishal Anilkumar Gandhi
Psychiatrist

Answer: Hi, Welcome to icliniq.com. You seem to be suffering from major depressive disorder. You need to take medication for your disorder and be active in your life. Try to do exercise daily like just go for walk for 30 to 45 minutes, take good food avoid junk food, take good sound sleep at least 6 to 8 ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »